I don't know what to do. My wife began taking the combined pill 6 months ago, after her hormones were causing major issues - she was very down, terrible periods and anxiety. But, we never had any major marriage issues in our 20 years together. Now, she is on the combined pill, she claims she is much happier in herself with no anxiety etc, but now she has lost all emotion. She says she feels numb for me, she can't cry anymore, she is very cold emotionally, she has no empathy and she cant seem to focus on anything other than work. Our marriage is very close to breaking - I have brought all this up but she wont entertain that it is the pill and keeps asking why I want her to go back to the person she was before. I dont want her to suffer through anxiety and low mood obviously, but she was loving and wonderful before. Now is she is a different person. I don't know what to do.
Combined Pill Has Changed my Wife - Help: I don't know... - BASHH
People change.....it may not be the pill at all.
Perhaps some couples counselling?
Has she - or have you! - ever considered that her mood issues may be a mental health thing? Yes, hormones ABSOLUTELY do have an impact on mood (personally, when I have my period I am angry, dysphoric, irritable, generally not nice to be around) but so does brain chemistry, so does stress, so does LIFE. It might be worth exploring whether she has an underlying mental health condition like depression, which can also do all those things, and is also not related to the pill.
I'm saying this because even though my physical symptoms have been taken care of now I'm on the hormonal coil (which is more effective than the pill, BTW!) I still have issues with my mental health which is not caused by any period anxiety I might have, but could be a knock on effect.
Hi.. You don't say how old your wife is and whether she was having menstrual problems before going onto the combined pill? Hormones can go haywire especially when a women becomes peri menopausal... but sometimes the combination of oestrogen/progesterone isn't quite the right balance.... as one pill does not suit all. Besides hormones, a lot of couples do go through a 'blip' sadly, around the 20-25 year period... the things which you did mention that made me wonder, were that she seemed 'emotionally' cold.. that could be that's exactly how she feels about the relationship at the moment.. the other thing which made alarm bells rings was you say she 'can't cry'??? There's a lot of difference between doesn't cry easily and 'can't'. Was she someone who always showed her emotions... some people do.... some people don't. If other people have noticed a change in her too, then maybe there is something wrong with her well being..
If she is functioning okay at work? .. then maybe the problem is at home.. sorry, not what you wanted hear.
How is she sleeping? has her work become more demanding? Has she made changes in her appearance? etc, etc.
I know from first hand experience that when I was taken off the pill abruptly after goodness knows how many years... it did affect me .. i ended up with a type of depression where i actually became quite 'matter of fact' almost devoid of all emotion. For someone who could 'cry for England'... I couldn't shed a tear even if I wanted to.
That said, she has asked why you want her to go back to how she was before? Only you know what you say.. maybe look at the reasons you give (I don't need to know that)
What I would suggest is that you back off... take every day as it comes and maybe ask what she thinks, how she feels about things. Are there changess that she would like to see at home, or even where you are concerned? But, take it on board .
You could, if you felt the need, maybe go to see a relate counsellor .. on your own. It's obviously troubling you and perhaps you need a sounding board too?
I wish I could be more constructive and hope that given time, things will work out.. but remember, there is no quick fix.
You take care .
Hi there, sorry to hear all these. I’m writing out of compassion. I actually don’t have any response or solution. Is just because I’ve been through a lot of hormonal imbalance lately and I know how it’s feels like. In the beginning I used to get very upset and cry out of nowhere. After few years I started to develop same symptoms. I’m going through a lot of anxiety and find it difficult to cry or get any kind of emotions. Inside me I’ Suffering because I know who I used to be before this terrible hormonal imbalance took over my personality. And the most painful reality is that people around me are suffering for not getting the same reactions out of me. I’m soo different and I wish I could get myself back to who I used to be. Whatever, Personally I am considering to get in touch with a proper endocrinologist and maybe someone who can try and work on my diet in order to get rid to the most of the toxins in my body. I know they are responsible a lot for hormonal imbalances. Maybe try and recommend this to your wife. Wish you all the best in the world! 🙏
I recently started taking the pill to sort out a hormonal imbalance and I feel it definitely effects my mood and personality. Hopefully after a few months your wife's body will get used to the pills and her emotions will settle down. I hope it all works out.
there are many combined pills. This sounds quite unusual though . She could switch to another one to see if it made any difference. However this would be her own decision - if she feels well then she may not wish to switch. What age is your wife ?
She is 38. She has always had issues with her cycle and particularly with terrible long periods. But we have never had relationship issues like this. It really has coincided with this pill, but she won't entertain it. She always used to show emotions but right now, she doesnt have much empathy, tolerance, patience but says she feels great. It feels almost like she is very self centered right now - like the pill has focused her on just her. I know that sounds odd, but that is how it comes across. Its really hurting me all this.
If she has always had problems with her period, why hasn't she tried the pill out sooner, as it can help lighten/regulate it? in terms of balancing yourself out mentally, i wouldn't recommend it - whilst on the pill I ended up researching and taking Serotonin 5htp 50mg as a herbal remedy to help out my brain chemistry and it worked (gave me more energy e.t.c) but made me quite emotionless also. But normally when I'm just on the pill itself, I could cry at a sad advert!! One of the things that crossed my mind when I read your original post was, is it possible she is having or considering having an affair? Maybe not, but I don't see why you'd take the pill to "balance yourself out" the only benefits for her would be less heavier periods and no unwanted pregnancies? Before we formally jump to any conclusions, it's best to see a marriage councillor
This might not be the pill. This might be your wife realising stressing about the small stuff was causing her heart ache and problems. Maybes she's had a moment of clarity and decided to not let things get her into anxiety based states. I did this i was sick of being down in the dumps and getting emotional unstable over sill things. She'll eventually find away to be both caring and not letting her anxiety get to her. She's probably had enough of anxiety ruling her life and had decided to change to a colder person to not let it hurt her anymore or the problems that where giving her anxiety get to her anymore. Being cold and having no empathy is probably her coping mechanisms to stop all the other issues.
I was on the pills for 3 months and as soon I stopped, I got pregnant n had a baby. Just like you have described your wife, I was exactly the same. My baby is 4 and I got a laparoscopy done in Nov last year. My husband can say and even me can see the changes in my emotions and sex life. I totally agree with you that this pills have something to do with her changes because I have experienced it. It gives you what you need but takes away more than you bargained for.
Not what you're looking for?
You may also like...
gone back on the combined pill after 9 years break. I've been on it for a month now and I haven't...
I've been on the combined pill for around 15 years now. I don't think I've ever had a...
can't see gp now bc i registered not long ago and still have to wait 15 days to see a gp. i don't...
I originally started taking the pill for Dysmenorrhea and the pill has made my life so much better...